Couldn't find what you looking for?

TRY OUR SEARCH!


Hi all. Can anyone here tell me if it safe to go to tanning bed while on birth control?? You see, I’m on the Ortho Evra patch and I would like to go to tanning bed next week but I’m not sure if it was safe or not. Any thoughts will be more than welcome. Thank you.

Loading...


There are no physically harmful interaction effects. At least none that I know of. However, tanning itself is harmful to the skin and tanning in a tanning bed carries a significant chance of getting skin cancer. Any exposure to intense and harmful ultraviolet radiation increases risk of skin cancer. The risk is the same when you are using birth control - if that's what you're asking. Hope this helps.
Reply

Loading...

Many young women using ortho evra birth control patches use tanning beds, which undoubtedly increases their skin temperature or heats their skin, which according to this news article could increase the amount of hormone absorbed. The article also states that skin irritation increases the absorption rate of medications in skin patches. I've read many postings of young women using ortho evra patches complaining about skin irritation underneath the patch. My daughter had chronic skin irritation under her patch, which turned out to be a fungal infection. That also makes sense because fungi thrive in moist dark areas that don't receive much air circulation, hence, underneath the patch
Reply

Loading...

I alternate hips when using the patch, and decided to go tanning on my week off of the patch, figuring it wouldn't affect quality of birth control. Unfortunately when I came out of the tanning bed I noticed that the two areas that I wear my patch were burnt- it looked like I had two red patches on. I havent talked to my doctor yet- but I'm assuming that the skin that the hormone is absorbed through becomes very sensitive. They were pretty bad burns, and I'm not too fair, so I don't usually burn easily. I would talk to a doctor first!
Reply

Loading...

This exact thing happened to me! I was worried but I'm glad it wasn't just me! Def need to ask a doctor now
Reply

Loading...